Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 48, NWS Albany, NY

July 23, 2016Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2016, 6:10 PM EDT for Bennington County, Windham County, Vermont. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2016, 6:10 PM EDT (22:10 UTC)
Expired
Jul 23, 2016, 7:15 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 126 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:15 PM EDTTSTM WND DMGHidden Valley, VTTREES DOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

660 
WUUS51 KALY 232210
SVRALY
VTC003-025-232315-
/O.NEW.KALY.SV.W.0048.160723T2210Z-160723T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 715 PM EDT

* AT 609 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SALEM TO NEAR ARLINGTON TO NEAR WEST WARDSBORO
  TO NEAR PUTNEY TO NEAR WESTMINSTER...MOVING SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BENNINGTON...BRATTLEBORO...BELLOWS FALLS...ARLINGTON...
  LONDONDERRY...TOWNSHEND...MANCHESTER...STRATTON...HINSDALE...
  CHESTERFIELD...SHAFTSBURY...POWNAL...PUTNEY...VERNON...
  WILMINGTON...WESTMORELAND...STAMFORD...READSBORO...
  SAXTONS RIVER AND WESTMINSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4308 7244 4305 7247 4300 7244 4300 7246
      4297 7247 4295 7253 4292 7252 4288 7255
      4281 7254 4278 7251 4277 7252 4277 7249
      4273 7246 4275 7328 4322 7326 4324 7310
      4324 7283 4316 7256 4314 7244
TIME...MOT...LOC 2209Z 330DEG 41KT 4316 7324 4303 7311 4306 7278 4296
7257 4305 7241

HAIL...1.00IN
WIND...60MPH
 
$$

KSL
1 follow-up statement
663 
WWUS51 KALY 232251
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
651 PM EDT SAT JUL 23 2016

VTC003-025-232315-
/O.CON.KALY.SV.W.0048.000000T0000Z-160723T2315Z/
BENNINGTON VT-WINDHAM VT-
651 PM EDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN BENNINGTON AND SOUTHERN WINDHAM COUNTIES...

AT 650 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM READSBORO TO NEAR BUCKLAND TO NORTHFIELD TO ATHOL TO
NEAR WINCHENDON...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BRATTLEBORO...HINSDALE...CHESTERFIELD...POWNAL...
PUTNEY...VERNON...WILMINGTON...WESTMORELAND...STAMFORD...READSBORO...
NEWFANE...GUILFORD CENTER...GUILFORD...WHITINGHAM...DOVER...
MARLBORO...HALIFAX...WOODFORD AND JACKSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4297 7247 4295 7253 4292 7252 4288 7255
      4281 7254 4278 7251 4277 7252 4277 7249
      4273 7246 4275 7328 4293 7319 4300 7307
      4297 7290 4300 7256 4301 7246 4300 7244
      4300 7246
TIME...MOT...LOC 2250Z 330DEG 41KT 4276 7292 4263 7279 4266 7247 4256
7226 4265 7210

HAIL...1.00IN
WIND...60MPH
 
$$

KSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:16 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 23, 4:16 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Albany NY
416 PM EDT SAT JUL 23 2016

.SYNOPSIS...
It will turn cooler and less humid tonight and Sunday, with high
pressure building in. Very warm temperatures, increasing humidity
and chances for showers and thunderstorms return for Monday as a
frontal boundary approaches from the west.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Increasing coverage of thunderstorms, some borderline severe,
from the western Mohawk Valley through parts of the southern
Adirondacks into the Lake George area. They may graze parts of the
central Mohawk Valley...northern Capital District and points east
to the northern Berkshires. More organized convection associated
with upper energy in northern NY and VT...building south...and
some of this complex could graze parts of Warren and Washington
Counties, possible parts of the southern Green Mountains later.
Keeping the gusty winds and small hail indicated in the forecast
through this evening for all areas. Expecting storms to pulse near
severe levels every so often so stay tuned for any warnings.

The question is whether the convection well to the north will
maintain its strength as it heads south and east. Dry air aloft
may be capping some of the convection as well as slightly less
instability due to slightly lower surface dew points. Our region
will be in a left exit region of an upper level cyclonically
curved upper jet segment late this afternoon and early this
evening. So, will see if increased upper divergence
maintains/strengthens the storms as they track south and east.

Once the storms exit this evening, clearing and some low level
drying. Boundary layer winds do not really diminish much and even
though guidance suggests winds diminishing to near calm...some
light winds from time to time may prevent temperatures from
cooling as much as they could. Lows tonight in the 50s to lower
60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Low level ridging tracks through our region Sunday with lots of
sun and light winds. The strong sunshine should help temperatures
to reach the 80s to near 90.

The next upper energy and associated cold front currently in the
upper Mississippi Valley and approaching the Western Great Lakes,
will affect our region Monday and Monday night. Guidance indicates
lots of convective debris and mid/high cloud cover early Monday
with weakening convection reaching the western Mohawk Valley and
southwestern Adirondacks around daybreak Monday. However, west to
west southwest boundary layer flow, which is downslope, and some
flat upper ridging may suggest less convection and convective
debris through Monday morning.

Coverage of cloud cover and timing of the advance of convection
will determine how much we warm Monday. Boundary layer
temperatures are quite warm and again, winds from the west
southwest suggest downslope and perhaps less cloud cover through
Monday morning. So, temperatures should warm well into the 80s to
lower 90s Monday...a little cooler in the western Mohawk valley
and southern Adirondacks, where convection should arrive soonest.

Coverage with the downslope boundary layer flow and relatively
weak low level forcing should be scattered Monday afternoon and
evening. There is a chance once again for severe weather with the
forecasted instability but very similar instability as many severe
weather threats we have had so far this summer. The better low
level forcing may be toward daybreak Tuesday when the thermal
gradient on the leading edge of the cooling and drying tracks
through. So, lingering showers and thunderstorms Monday night.
Dryer weather working into the region Tuesday with just minor
cooling behind the cold front. Highs Tuesday in the 80s to near
90...some upper 70s northern areas.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The upper level pattern should be mainly zonal during much of the
long term portion of the forecast, with several embedded
disturbances translating east within this flow. One of the stronger
disturbances is expected to move east across the Great Lakes/Ohio
Valley region sometime between late Thursday and Saturday. There
remains uncertainty regarding its timing, with the 12Z/23 ECMWF
slightly slower, and the 12Z/23 GFS and GEFS mean slightly faster.

At this time, it appears that above normal temperatures and fair
weather will continue through Wednesday night, with an increasing
chance for showers/thunderstorms for Thursday-Saturday. Most models
seem to be highlighting Friday as the best chance for more
widespread showers/thunderstorms, therefore will indicate slightly
higher pops on Friday. If this wave passes slowly enough and farther
north, enough deep moisture may be entrained into the region to
produce locally heavy yet beneficial rainfall.

Otherwise, temperatures should remain above normal through the
period, although trending closer to normal by Friday-Saturday due to
clouds and possible showers. Humidity levels will likely increase
for Thursday-Saturday. Expect daytime high temperatures to reach the
85-90 in valleys and lower 80s across higher elevations Wednesday
and Thursday, with mainly lower/mid 80s in valleys and 70s across
higher elevations for Friday-Saturday. Overnight lows will mainly be
in the mid/upper 60s in valleys, and upper 50s to lower 60s across
higher elevations, coolest across the highest elevations of the
Adirondacks and southern VT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Isolated to scattered showers and thunderstorms are developing
across a portion of the Adirondacks and Lake George Saratoga region
as yet another short wave trough approaches and moves across the
region. Have indicate threat for convection in KGFL and KALB TAFs
with a TEMPO group for KGFL and VCSH for KALB as the better chances
for storms will at KGFL. Further south, no mention of convection at
this time.

Outside any convection VFR conditions are expected through the
evening with MVFR fog developing overnight (especially where
precipitation does occur).

Westerly winds will remain with gusts in the teens to lower 20s.
Winds will shift more to the northwest late this afternoon. Winds
will weaken in the evening becoming light and variable to calm for
the overnight.

Outlook...

Sunday to Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Scattered SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
It will turn cooler and less humid tonight and Sunday, with high
pressure building in. Very warm temperatures, increasing humidity
and chances for showers and thunderstorms return for Monday as a
frontal boundary approaches from the west.

Night time RH values tonight and Sunday night will be between 80
and 100 percent. Minimum daytime RH values will be 30 to 40
percent Monday and 40 to 60 percent Monday.

Northwest winds tonight will decreasing to less than 15 mph.
Winds on Sunday will be northwest at 5 to 10 mph, then shift to
south and southwest at less than 15 mph Sunday night and around 15
mph Monday.

&&

.HYDROLOGY...
Scattered showers and thunderstorms are expected from the southern
Adirondacks to the Capital District and southern VT through this
evening with brief local downpours. Basin-average rainfall will
be light due to limited coverage.

Dry weather is expected tonight through Sunday, although another
cold front will bring additional chances for showers and
thunderstorms Monday and Monday night.

Dry conditions return for Tuesday and Wednesday as high pressure
builds back into the region.

Flows continue to be below normal for mid to late July at many
locations in the Hydro Service Area, especially our western New
England counties.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...BGM
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:43 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EDT SAT JUL 23 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
443 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY THIS EVENING...
MAINLY FROM AROUND INTERSTATE 90 AND THE CAPITAL DISTRICT THROUGH
THE NORTHERN BERKSHIRES NORTHWARD...THROUGH SOUTHERN VERMONT. A
FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH THE MAIN
THREATS BEING LARGE HAIL 1 INCH IN DIAMETER OR GREATER AND
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY EVENING.
THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD
BECOME SEVERE.

HEAT INDICES COULD APPROACH OR EXCEED 100 DEGREES ACROSS THE MID
HUDSON VALLEY MONDAY AFTERNOON. SHOULD CONDITIONS BECOME MORE
CERTAIN...A HEAT ADVISORY WOULD BE ISSUED.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AND
FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 5:01 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT SAT JUL 23 2016

NYZ039-040-047-048-232145-
MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-WESTERN SCHENECTADY-
501 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...NORTH
CENTRAL SCHOHARIE...SOUTHWESTERN SCHENECTADY AND SOUTH CENTRAL FULTON
COUNTIES...

AT 501 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FONDA...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...FONDA...DUANESBURG...
FORT JOHNSON...TRIBES HILL...GLEN...BERKSHIRE...CHARLESTON...
FULTONVILLE...ESPERANCE...SLOANSVILLE...MILLER CORNERS...
SCOTCH BUSH...AURIESVILLE...BRAMAN CORNERS...YOUNG CORNERS...
MARKET CORNERS AND DAVIS CORNERS.

LAT...LON 4301 7449 4307 7429 4279 7405 4270 7441
TIME...MOT...LOC 2101Z 336DEG 19KT 4297 7436

KSL
Local storm report, Jul 23, 5:08 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             2 NW BELCHER            43.30N  73.41W
07/23/2016  M1.00 INCH       WASHINGTON         NY   TRAINED SPOTTER

            SPOTTER REPORT

&&

EVENT NUMBER ALY1601989

BGM
Special weather statement, Jul 23, 5:10 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT SAT JUL 23 2016

NYZ042-043-232145-
NORTHERN WASHINGTON-NORTHERN WARREN-
510 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
NORTHEASTERN WARREN COUNTIES...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HAGUE...OR 10
MILES NORTH OF WHITEHALL...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITEHALL...HAGUE...HULETTS LANDING...ROGERS ROCK CAMPGROUND...
PUTNAM...HAMPTON...EAST WHITEHALL...HAMPTON FLATS...INDIAN KETTLES...
PUTNAM STATION...CLEMONS...LOW HAMPTON...DRESDEN CENTER...
GLENBURNIE...SNODY DOCK...SILVER BAY...SABBATH DAY POINT...
LOCK TWELVE MARINA...OTTENBURGS RAMP AND GRAYS CORNER.

IF YOU ARE ON OR NEAR THE NORTHERN END OF LAKE GEORGE...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4376 7336 4363 7343 4362 7342 4359 7343
      4357 7340 4358 7338 4362 7337 4363 7330
      4360 7329 4358 7330 4357 7327 4355 7325
      4351 7325 4348 7335 4372 7361 4380 7348
      4380 7343
TIME...MOT...LOC 2109Z 322DEG 19KT 4371 7349

KSL
Special weather statement, Jul 23, 5:18 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT SAT JUL 23 2016

NYZ043-084-VTZ013>015-232215-
NORTHERN WASHINGTON-SOUTHERN WASHINGTON-BENNINGTON-EASTERN
WINDHAM-WESTERN WINDHAM-
518 PM EDT SAT JUL 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...BENNINGTON
AND WINDHAM COUNTIES...

AT 517 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COMSTOCK TO NEAR MT. TABOR TO 7
MILES EAST OF CHARLESTOWN. MOVEMENT WAS SOUTH SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BRATTLEBORO...HUDSON FALLS...ARLINGTON...LONDONDERRY...
TOWNSHEND...SALEM...MANCHESTER...STRATTON...HINSDALE...
CHESTERFIELD...SHAFTSBURY...PUTNEY...GRANVILLE...HARTFORD...VERNON...
DORSET...WILMINGTON...WESTMORELAND AND CAMBRIDGE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4305 7247 4300 7244 4295 7253 4292 7252
      4288 7255 4277 7252 4277 7249 4274 7247
      4287 7328 4294 7328 4295 7350 4351 7361
      4342 7325 4331 7324 4330 7282 4326 7282
      4322 7269 4323 7244 4315 7246 4308 7244
TIME...MOT...LOC 2117Z 322DEG 45KT 4344 7346 4334 7306 4327 7228

KSL
Special weather statement, Jul 23, 5:33 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
533 PM EDT SAT JUL 23 2016

NYZ042-043-083-084-232215-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
533 PM EDT SAT JUL 23 2016

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL WASHINGTON AND CENTRAL
WARREN COUNTIES...

AT 531 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER
JOHNSBURG...OR 14 MILES NORTHWEST OF WARRENSBURG...AND NEAR
LAKE GEORGE VILLAGE MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...WARRENSBURG...LAKE GEORGE VILLAGE...
FORT EDWARD...JOHNSBURG...HARTFORD...NORTH CREEK...BOLTON LANDING...
COMSTOCK...CHESTERTOWN...GLENS FALLS NORTH...QUEENSBURY...
KINGSBURY...MOUNT HOPE...BOLTON...THURMAN...LAKE GEORGE...
FORT ANN AND ARGYLE.

IF YOU ARE ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4344 7328 4323 7350 4329 7360 4331 7360
      4331 7362 4362 7412 4375 7399 4376 7394
TIME...MOT...LOC 2131Z 307DEG 34KT 4365 7397

KSL
Special weather statement, Jul 23, 5:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
557 PM EDT SAT JUL 23 2016

NYZ040-047>049-051-052-232230-
MONTGOMERY-SCHOHARIE-EASTERN ALBANY-WESTERN SCHENECTADY-WESTERN
ALBANY-EASTERN SCHENECTADY-
557 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...
NORTHWESTERN ALBANY...NORTHEASTERN SCHOHARIE AND SOUTHWESTERN
SCHENECTADY COUNTIES...

AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
FONDA...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUANESBURG...BERNE...ALTAMONT...SCHOHARIE...DELANSON...
CENTRAL BRIDGE...KNOX...GLEN...PRINCETOWN...CARLISLE...
RENSSELAERVILLE...CHARLESTON...FULTONVILLE...ESPERANCE...DUANE...
SLOANSVILLE...FULLERS...GALLUPVILLE...MILLER CORNERS AND SCOTCH BUSH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4295 7436 4271 7390 4251 7415 4282 7452
TIME...MOT...LOC 2157Z 311DEG 29KT 4284 7437

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:04 PM EDTSevere Thunderstorm WarningALYBennington56 min
Jul 23, 5:10 PM EDTSpecial Weather StatementALYRutland35 min
Jul 23, 5:18 PM EDTSpecial Weather StatementALYBennington, Windham57 min
Jul 23, 5:22 PM EDTSevere Thunderstorm WarningALYBennington, Windham53 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.